Alert archive / Colorado / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 125, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Oct 7, 2011, 8:10 PM MDT for Baca County, Prowers County, Colorado. It was in force for 20 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 7, 2011, 8:10 PM MDT (02:10 UTC)
- Expired
- Oct 7, 2011, 8:30 PM MDT
- In force
- 20 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Baca County, CO, Prowers County, CO
The radar
The Dodge City radar (KDDC), 186 km from the middle of the area, began a volume at 02:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 7, 8:14 PM MDT | HAIL 0.75 | 8 Ne Stonington, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 7, 5:33 PM MDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 2.2 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 442 J/kg
- Mixed-layer CIN
- -108 J/kg
- Mixed-layer LCL
- 1533 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 129 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.9
The text
As transmitted, in the capitals the NWS used until 2016.
516
WUUS55 KPUB 080210
SVRPUB
COC009-099-080300-
/O.NEW.KPUB.SV.W.0125.111008T0210Z-111008T0300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
810 PM MDT FRI OCT 7 2011
THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN BACA COUNTY IN SOUTHEAST COLORADO...
SOUTHEASTERN PROWERS COUNTY IN SOUTHEAST COLORADO...
* UNTIL 900 PM MDT
* AT 806 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
STONINGTON...OR 12 MILES SOUTHWEST OF THE SAUNDERS ELEVATOR...AND
MOVING NORTH AT 45 MPH.
* LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF EXTREME SOUTHEASTERN PROWERS AND NORTHEASTERN
BACA COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM MDT SATURDAY MORNING
FOR SOUTHEAST COLORADO.
LAT...LON 3724 10204 3729 10226 3798 10205 3797 10204
3786 10203
TIME...MOT...LOC 0210Z 194DEG 40KT 3736 10212
WIND...HAIL 60MPH 1.00IN
$$3 follow-up statements
089
WWUS55 KPUB 080216
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
816 PM MDT FRI OCT 7 2011
COC009-099-080300-
/O.CON.KPUB.SV.W.0125.000000T0000Z-111008T0300Z/
BACA CO-PROWERS CO-
816 PM MDT FRI OCT 7 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
PROWERS AND NORTHEASTERN BACA COUNTIES UNTIL 900 PM MDT...
AT 815 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES
SOUTHWEST OF THE SAUNDERS ELEVATOR...MOVING NORTH AT 45 MPH.
THIS STORM HAS SHOW ROTATION.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF EXTREME SOUTHEASTERN PROWERS AND NORTHEASTERN
BACA COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM MDT SATURDAY MORNING
FOR SOUTHEAST COLORADO.
LAT...LON 3724 10204 3729 10226 3798 10205 3797 10204
3786 10203
TIME...MOT...LOC 0216Z 194DEG 40KT 3743 10210
WIND...HAIL 60MPH 1.00IN
$$387
WWUS55 KPUB 080223
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
823 PM MDT FRI OCT 7 2011
COC009-099-080300-
/O.CON.KPUB.SV.W.0125.000000T0000Z-111008T0300Z/
BACA CO-PROWERS CO-
823 PM MDT FRI OCT 7 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
PROWERS AND NORTHEASTERN BACA COUNTIES UNTIL 900 PM MDT...
AT 820 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR THE
SAUNDERS ELEVATOR...MOVING NORTH AT 45 MPH.
PENNY SIZE HAIL WAS REPORTED WITH THIS STORM AT 814 PM 8 MILES
NORTHEAST OF STONINGTON.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF EXTREME NORTHEASTERN BACA AND EXTREME
SOUTHEASTERN PROWERS COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM MDT SATURDAY MORNING
FOR SOUTHEAST COLORADO.
LAT...LON 3738 10204 3735 10224 3737 10224 3786 10204
3787 10203
TIME...MOT...LOC 0222Z 194DEG 40KT 3750 10206
WIND...HAIL 60MPH 1.00IN
$$893
WWUS55 KPUB 080230
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
830 PM MDT FRI OCT 7 2011
COC009-099-080240-
/O.CAN.KPUB.SV.W.0125.000000T0000Z-111008T0300Z/
BACA CO-PROWERS CO-
830 PM MDT FRI OCT 7 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PROWERS AND
NORTHEASTERN BACA COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA...HOWEVER HEAVY RAIN IS STILL POSSIBLE WITH THIS THUNDERSTORM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM MDT SATURDAY MORNING
FOR SOUTHEAST COLORADO.
LAT...LON 3738 10204 3735 10224 3737 10224 3786 10204
3787 10203
TIME...MOT...LOC 0230Z 202DEG 43KT 3759 10198
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 7, 6:10 PM MDT, 2 hours earlier.
Area forecast discussion, Oct 7, 6:10 PM MDT, 2 hours before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PUEBLO CO 610 PM MDT FRI OCT 7 2011 .UPDATE... UPDATE TO INCLUDE A TORNADO WATCH FOR ZONES 96...98 AND 99(EASTERN KIOWA...PROWERS AND BACA COUNTIES) THROUGH 07Z SATURDAY. && .PREV DISCUSSION... /ISSUED 340 PM MDT FRI OCT 7 2011/ SHORT TERM... (TONIGHT AND SATURDAY) MID-LEVEL WARM ADVECTION ALREADY PRODUCING FAIRLY EXTENSIVE CLOUD COVER OVER MUCH OF THE REGION THIS AFTERNOON...AS UPPER LOW BEGINS TO CLOSE OFF NEAR THE 4 CORNERS. RADAR SUGGESTS SHOWERS ALREADY SPREADING BACK INTO THE SAN JUANS AS OF 21Z...WITH INCREASING ECHOS...MAINLY VIRGA...OVER THE EASTERN MOUNTAINS. SURFACE LAYER REMAINS FAIRLY DRY ACROSS MOST OF THE REGION...THOUGH LOW LEVEL MOISTURE RETURN OVER THE HIGH PLAINS HAS PUSHED DEWPOINTS INTO THE 50S AS CLOSE AS SOUTHWEST KANSAS. OVERALL...MODEL SOLUTIONS HAVE COME INTO FAIRLY GOOD AGREEMENT WITH THE TRACK AND TIMING OF THE UPPER SYSTEM...TRACKING THE UPPER LOW FROM THE 4 CORNERS THIS EVENING INTO SOUTH CENTRAL COLORADO BY SUNRISE SATURDAY...THEN NEARLY DUE NORTH ACROSS THE STATE ON SATURDAY. BEST FORCING FOR UPWARD MOTION WILL BE IN THE 03Z-18Z TIME PERIOD...WITH UPSLOPE FLOW AND DYNAMICS FAVORING THE EASTERN MOUNTAINS...WHERE LIQUID PRECIP AMOUNTS OF 1 TO 1.5 INCHES WILL BE POSSIBLE...ESPECIALLY OVER HIGHER EAST FACING SLOPES (WHICH WILL MEAN 1 TO 2 FEET OF SNOW ABOVE TIMBERLINE OVER THE WETS/PIKES PEAK). CENTRAL AND SOUTHWEST MOUNTAINS WILL ALSO SEE SNOW...THOUGH BEST LIFT SHIFTS QUICKLY EAST SAT MORNING...WHICH SHOULD KEEP SNOWFALL AMOUNTS IN THE ADVISORY RANGE. ARKANSAS VALLEY FROM CANON CITY TO SALIDA AND BUENA VISTA WILL SEE AT LEAST A BRIEF PERIOD OF HEAVY PRECIP IN THE MORNING...WITH SOME LIGHT SNOW ACCUMS POSSIBLE. CURRENT SET OF HIGHLIGHTS LOOK FINE...WITH WARNINGS UP HIGH (ABOVE 10-11K) AND ADVISORIES FOR LOWER ELEVATIONS. EXPECT SNOW LEVEL TO RUN BETWEEN 7 AND 8K FEET...THOUGH ANY AREAS OF INTENSE PRECIP COULD MIX IN SNOW AS LOW AS 5500 FEET BRIEFLY SAT MORNING...WHICH WILL MEAN A RAIN/SNOW MIX IS POSSIBLE OVER PORTIONS OF COLORADO SPRINGS IN THE MORNING. SOME ACCUMULATING SNOW LIKELY OVER THE PALMER DIVIDE ALSO...THOUGH DIDN'T HOIST A HIGHLIGHT AS LOW LEVEL TEMPS MAY STAY A LITTLE ABOVE FREEZING THROUGH THE EVENT. ACCUMS COULD GET CLOSE TO WARNING CRITERIA (8+ INCHES) OVER NORTHERN TELLER COUNTY IF DEFORMATION BAND IS SLOW TO LIFT OUT SATURDAY AFTERNOON...THOUGH WILL RUN WITH ADVISORY FOR NOW AS MOST MODELS SHIFT PRECIP QUICKLY NORTH AFTER 18Z. EAST OF I-25...CONCERN IS POTENTIAL FOR DRY SLOT TO WRAP QUICKLY NORTHWARD SATURDAY MORNING...KILLING PRECIP AND LIMITING AMOUNTS. WILL LIKELY SEE A VERY SHARP CUT-OFF OF HEAVY PRECIP ALONG I-25...WITH LIGHTEST PRECIP ALONG THE ARKANSAS VALLEY FROM PUEBLO EASTWARD. STILL SOME CONCERN ABOUT THE THREAT OF ELEVATED STRONG CONVECTION NEAR THE KANSAS BORDER TONIGHT...SO WILL HIT TSRA MENTION HARDEST OVER THE EASTERN TIER...THOUGH SEVERE THREAT MAY STAY MAINLY IN KS. PRECIP SHOULD END FAIRLY QUICKLY SAT AFTERNOON AS SYSTEM LIFTS NORTH AND LIFT ENDS. --10 LONG TERM... (SATURDAY NIGHT THROUGH FRIDAY) SATURDAY NIGHT THROUGH SUNDAY...BOTH NAM AND GFS MODELS HAVE THE UPPER LOW LINGERING LAZILY OVER THE STATE SAT NIGHT AND SUN MORNING...BEFORE FINALY EJECTING TO THE N-NE. THOUGH BOTH MODELS ARE VERY SIMILAR WITH THE TIMING AND MOVEMENT OF THE LOW...THERE IS STILL QUESTIONS ON WHAT THIS WILL TRANSLATE TO DOWN AT THE SFC. SAT EVE THE HIGHER TERRAIN...ESPECIALLY THE N SANGRES...RAMPART RANGE...CENTRAL MTS AND PALMER DVD...COULD STILL BE SEEING SOME SNOW DURING THIS OVERRUNNING SCENARIO OF MOIST AIR ALOFT OUT OF THE S-SW BEING DRAWN OVER THE COLDER AIR ADVECTING IN FROM THE N-NE. HOWEVER...DEPENDING ON THE SPEED OF THE UPPER LOW...PCPN WILL BE DIMINISHING FROM SOUTH TO NORTH OVERNIGHT. AFTER SUCH A COLD DAY ON SAT...OVERNIGHT MIN TEMPS WILL BE FLIRTING WITH FREEZING ALONG THE I25 CORRIDOR EARLY SUN MORNING. THIS COULD GET OFFSET BY CLOUD COVER...SO TOUGH CALL ON WHETHER TO ISSUE ANY SORT OF HIGHLIGHT FOR THE TEMPS JUST YET. SUFFICE IT TO SAY THAT ANY TEMP SENSITIVE PLANTS SHOULD BE TENDED TO FOR SAT NIGHT. ON SUNDAY...POP GRIDS HAVE BEEN ADJUSTED TO SHUT DOWN PCPN IN THE AFTN...BUT AGAIN THIS WILL DEPEND ON MOVEMENT OF THE LOW. ALSO...MODELS ARE HINTING AT THE DRYLINE STILL LURKING JUST OVER THE KS BORDER AND BY SUN AFTN TRYING TO SEEP BACK INTO FAR E CO. THEREFORE...KEPT ISOLATED POPS FOR THE E THROUGH THE AFTN...AND THIS COULD BE PUSHED OUT AND EXTENDED THROUGH THE EVE IF MODELS SHOW THIS IN LATER RUNS. AS FOR TEMPS...ABOUT 10 DEGREES WARMER DURING THE AFTN ON SUNDAY AS COMPARED TO SATURDAY TEMPS. MONDAY THROUGH FRIDAY...BROAD HIGH PRESSURE TRIES TO BUILD BACK INTO THE DESERT SW OVER THE NEXT WORK WEEK...USHERING IN GRADUAL WARMING AND MAINLY DRY CONDITIONS. ONE SHORTWAVE CROSSING THE NORTHERN ROCKIES ON TUE COULD PRODUCE SOME ISOLATED CONVECTION OVER THE CENTRAL MTS AND RAMPART RANGE...WHICH WAS COVERED WELL IN THE ONGOING POP GRIDS. 27 AVIATION... MTN PEAKS ALREADY BECOMING OBSCURED THIS AFTERNOON AS CLOUDS THICKEN AND LOWER...EXPECT THIS TREND TO CONTINUE THROUGH THE EVENING...WITH IFR/LIFR CONDITIONS ACROSS ALL HIGHER TERRAIN FROM ABOUT 03Z THROUGH TONIGHT INTO THE DAY SATURDAY. FOR THE TAF SITES...AT KALS CIGS WILL FALL INTO THE IFR CATEGORY BY 03Z...WHILE KCOS AND KPUB WILL SEE IFR CIGS AFTER 06Z WITH -SHRA. WILL LIKELY SEE A MIX OR CHANGE OVER TO SNOW AT KALS AFTER 06Z...WITH AN INCH OR 2 OF ACCUMULATION POSSIBLE MAINLY ON GRASSY SURFACES OVERNIGHT. KCOS SHOULD SEE A MIX OR CHANGE TO SNOW AFTER 09Z...WITH SNOW EXPECTED TO MELT ONCE IT HITS THE GROUND WITH NO APPRECIABLE ACCUMULATION EXPECTED. KPUB SHOULD SEE PCPN REMAIN IN THE FORM OF RAIN...WHICH WILL CONTINUE THROUGH SATURDAY MORNING. EXPECT NORTH WINDS TO GUST OVER 25 KTS AT TIMES AT KPUB AND KCOS IN 09Z-18Z TIME PERIOD. SLOW IMPROVEMENT IN CIGS/VIS ALL AREAS AFTER 18Z SAT AS PRECIP LIFTS INTO NORTHERN COLORADO. && .PUB WATCHES/WARNINGS/ADVISORIES... WINTER STORM WARNING FROM MIDNIGHT TONIGHT TO 6 PM MDT SATURDAY FOR COZ080-082. WINTER WEATHER ADVISORY UNTIL 6 PM MDT SATURDAY FOR COZ072. WINTER STORM WARNING UNTIL NOON MDT SATURDAY FOR COZ075. WINTER WEATHER ADVISORY FROM MIDNIGHT TONIGHT TO 6 PM MDT SATURDAY FOR COZ079-081. WINTER WEATHER ADVISORY FROM MIDNIGHT TONIGHT TO NOON MDT SATURDAY FOR COZ058-060-076. WINTER WEATHER ADVISORY UNTIL NOON MDT SATURDAY FOR COZ066-068- 074. WINTER STORM WARNING UNTIL 6 PM MDT SATURDAY FOR COZ073. &&
Hazardous weather outlook, Oct 7, 5:54 PM MDT, 2 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 554 PM MDT FRI OCT 7 2011 COZ058>089-093>099-090000- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 554 PM MDT FRI OCT 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TONIGHT A POTENT FALL STORM SYSTEM WILL MOVE INTO THE 4 CORNERS REGION THIS EVENING...BRINGING A VARIETY OF WEATHER HAZARDS TO SOUTHERN COLORADO. THE SOUTHEAST PLAINS WILL SEE SCATTERED THUNDERSTORMS SPREAD ACROSS THE REGION THIS EVENING. ONE OR TWO STORMS COULD BECOME SEVERE NEAR THE COLORADO KANSAS BORDER...PRODUCING HAIL TO 1.5 INCHES IN DIAMETER...WIND GUSTS TO 60 MPH OR MORE...FREQUENT LIGHTNING...AND POSSIBLY EVEN A TORNADO. MODERATE TO HEAVY SNOWFALL IS EXPECTED TO FALL ACROSS THE MOUNTAIN AREAS. THE HEAVIEST SNOWFALL IS EXPECTED TO IMPACT THE HIGHER ELEVATIONS OF THE SANGRE DE CRISTO MOUNTAINS...WET MOUNTAINS AND PIKES PEAK. AS COLD AIR SETTLES IN WITH THIS SYSTEM...SNOW LEVELS WILL DROP TO AROUND 6000 FEET BY SATURDAY MORNING. IF YOU HAVE TRAVEL PLANS ACROSS THE COLORADO HIGH COUNTRY...EXPECT ROADWAYS TO BECOME SLICK AND SNOW PACKED OVERNIGHT...PARTICULARLY ABOVE 7500 FEET. LOCAL BLOWING SNOW WILL BE POSSIBLE ACROSS THE HIGHER PEAKS AND PASSES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY MODERATE TO HEAVY SNOW WILL CONTINUE TO FALL OVER THE EASTERN MOUNTAINS SATURDAY MORNING. SNOW WILL GRADUALLY TAPER OFF FROM SOUTH TO NORTH BY LATE AFTERNOON OR EARLY SATURDAY EVENING. OVER THE CENTRAL MOUNTAINS...INCLUDING THE SAWATCH...LA GARITAS...AND EASTERN SAN JUANS...3 TO 8 INCHES OF SNOW IS EXPECTED. THREE TO 8 INCHES OF SNOW IS ALSO EXPECTED FOR THE LOWER ELEVATIONS OF THE EASTERN MOUNTAINS. OVER THE EASTERN MOUNTAINS GENERALLY ABOVE 10000 FEET...FROM 8 TO 16 INCHES OF SNOW ACCUMULATION WILL BE POSSIBLE BY LATE SATURDAY. LIGHTER SNOW ACCUMULATIONS GENERALLY IN THE 1 TO 3 INCH RANGE WILL BE POSSIBLE AT ELEVATIONS ABOVE ABOUT 7000 FEET. TRAVELERS AND RESIDENTS IN THESE AREAS SHOULD BE PREPARED FOR WINTER DRIVING CONDITIONS. HEAVY WET SNOW ALONG WITH GUSTY WINDS MAY RESULT IN FALLEN TREE LIMBS AND THE POTENTIAL FOR POWER OUTAGES. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE TONIGHT ACROSS MOST OF SOUTH CENTRAL AND SOUTHEAST COLORADO. 50/77
In the hours before
Special weather statement, Oct 7, 5:53 PM MDT, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 553 PM MDT FRI OCT 7 2011 COZ099-080130- SPRINGFIELD VICINITY/BACA COUNTY- INCLUDING THE CITIES OF...SPRINGFIELD...WALSH 553 PM MDT FRI OCT 7 2011 THUNDERSTORMS...SOME POSSIBLY BECOMING SEVERE...ARE EXPECTED TO INCREASE OVER BACA COUNTY DURING THE EARLY EVENING HOURS. LARGE HAIL...DAMAGING WINDS AND POSSIBLY A TORNADO MAY OCCUR. A TORNADO WATCH IS IN EFFECT UNTIL 1 AM SATURDAY MORNING ACROSS BACA...PROWERS AND EASTERN KIOWA COUNTIES. HODANISH
Special weather statement, Oct 7, 7:26 PM MDT, 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 726 PM MDT FRI OCT 7 2011 COZ098-099-080330- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- INCLUDING THE CITIES OF...LAMAR...SPRINGFIELD...WALSH 726 PM MDT FRI OCT 7 2011 THUNDERSTORMS WILL CONTINUE TO INCREASE OVER BACA AND EASTERN PROWERS COUNTIES THROUGH 8 PM. CONDITIONS ARE FAVORABLE FOR THESE STORMS TO BECOME SEVERE AS THEY RACE NORTH AT 50 MPH. A TORNADO WATCH IS IN EFFECT THROUGH 1 AM SATURDAY.
Special weather statement, Oct 7, 7:29 PM MDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 729 PM MDT FRI OCT 7 2011 COZ099-080200- SPRINGFIELD VICINITY/BACA COUNTY- 729 PM MDT FRI OCT 7 2011 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... EASTERN BACA COUNTY IN SOUTHEAST COLORADO... AT 725 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 18 MILES EAST OF CAMPO...OR 32 MILES SOUTHEAST OF SPRINGFIELD...WHICH WAS MOVING TOWARD THE NORTH AT 60 MPH. LOCATIONS IMPACTED INCLUDE... STONINGTON. WALSH. PENNY TO NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Special weather statement, Oct 7, 8:04 PM MDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 804 PM MDT FRI OCT 7 2011 COZ098-099-080230- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 804 PM MDT FRI OCT 7 2011 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... NORTHEASTERN BACA COUNTY IN SOUTHEAST COLORADO... SOUTHEASTERN PROWERS COUNTY IN SOUTHEAST COLORADO... AT 801 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR STONINGTON...OR 16 MILES SOUTHWEST OF THE SAUNDERS ELEVATOR...WHICH WAS MOVING TOWARD THE NORTH AT 40 MPH. THE STRONG STORM WILL IMPACT MAINLY RURAL AREAS OF SOUTHEASTERN PROWERS COUNTY AND EAST CENTRAL BACA COUNTY. PENNY TO NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. A TORNADO WATCH IS IN EFFECT UNTIL 1 AM SATURDAY MORNING.
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 7, 8:59 PM MDT | Tornado Warning | PUB | Baca, Prowers | 15 min |
| Oct 8, 4:43 AM MDT | Freeze Watch | PUB | Crowley, Custer, El Paso, Fremont, Huerfano, Las Animas and 3 more | 10 hr |
| Oct 8, 2:49 PM MDT | Freeze Warning | PUB | Crowley, Custer, El Paso, Fremont, Huerfano, Las Animas and 3 more | 18 hr |
Nearby
Severe Thunderstorm Warnings in Colorado, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.